Alert archive / California / Gale Warnings in 2009
Gale Warning 17, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale warning at Jun 25, 2009, 8:48 AM PDT. It took effect at Jun 25, 2009, 9:00 PM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2009, 8:48 AM PDT (15:48 UTC)
- In effect from
- Jun 25, 2009, 9:00 PM PDT
- Expired
- Jun 26, 2009, 9:37 AM PDT
- In force
- 13 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
489 WHUS76 KMTR 251548 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 848 AM PDT THU JUN 25 2009 PZZ570-260000- /O.EXT.KMTR.SC.Y.0034.000000T0000Z-090626T0400Z/ /O.NEW.KMTR.GL.W.0017.090626T0400Z-090627T0400Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 848 AM PDT THU JUN 25 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PDT FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. NORTHWEST WINDS OF 20 TO 30 KT WILL PERSIST THIS AFTERNOON. WINDS WILL INCREASE LATER THIS EVENING AND OVERNIGHT WITH GALE FORCE GUSTS TO 40 KT. STRONGEST WINDS WILL BE NORTH OF POINT REYES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ540-260000- /O.EXT.KMTR.SC.Y.0034.090625T1600Z-090627T0400Z/ POINT ARENA TO POINT REYES TO 10 NM- 848 AM PDT THU JUN 25 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT FRIDAY... NORTHWEST WINDS OF 15 TO 25 KT ARE EXPECTED THROUGH FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-260000- /O.EXT.KMTR.SC.Y.0034.000000T0000Z-090627T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 848 AM PDT THU JUN 25 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT FRIDAY. GUSTY NORTHWEST WINDS IN THE 15 TO 30 KT RANGE ARE EXPECTED TO PERSIST THROUGH THIS EVENING WITH OCCASIONAL GALE FORCE GUSTS TO 40 KT EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
4 follow-up statements
554 WHUS76 KMTR 252141 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 241 PM PDT THU JUN 25 2009 PZZ570-260545- /O.CON.KMTR.SC.Y.0034.000000T0000Z-090626T0400Z/ /O.EXT.KMTR.GL.W.0017.090626T0400Z-090627T1000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 241 PM PDT THU JUN 25 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT SATURDAY... NORTHWEST WINDS OF 20 TO 30 KT WILL PERSIST THROUGH THIS EVENING. WINDS WILL INCREASE OVERNIGHT WITH GALE FORCE GUSTS TO 40 KT. STRONGEST WINDS WILL BE NORTH OF POINT REYES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ575-260545- /O.EXB.KMTR.SC.Y.0034.090626T1600Z-090627T1000Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 241 PM PDT THU JUN 25 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 3 AM PDT SATURDAY. NORTHWEST WINDS OF 15 TO 25 KT ARE EXPECTED TO DEVELOP FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-260545- /O.EXT.KMTR.SC.Y.0034.000000T0000Z-090627T1000Z/ POINT ARENA TO POINT REYES TO 10 NM- 241 PM PDT THU JUN 25 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY... NORTHWEST WINDS OF 15 TO 25 KT ARE EXPECTED THROUGH FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-260545- /O.CON.KMTR.SC.Y.0034.000000T0000Z-090627T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 241 PM PDT THU JUN 25 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY... GUSTY NORTHWEST WINDS IN THE 15 TO 30 KT RANGE ARE EXPECTED TO PERSIST THROUGH THIS EVENING WITH OCCASIONAL GALE FORCE GUSTS TO 40 KT EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
806 WHUS76 KMTR 260331 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 831 PM PDT THU JUN 25 2009 PZZ570-261145- /O.CON.KMTR.SC.Y.0034.000000T0000Z-090626T0400Z/ /O.CON.KMTR.GL.W.0017.090626T0400Z-090627T1000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 831 PM PDT THU JUN 25 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... NORTHWEST WINDS OF 20 TO 30 KT WILL PERSIST THROUGH THIS EVENING. WINDS WILL INCREASE OVERNIGHT WITH GALE FORCE GUSTS TO 40 KT. STRONGEST WINDS WILL BE NORTH OF POINT REYES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ540-261145- /O.CON.KMTR.SC.Y.0034.000000T0000Z-090627T1000Z/ POINT ARENA TO POINT REYES TO 10 NM- 831 PM PDT THU JUN 25 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... NORTHWEST WINDS OF 15 TO 25 KT ARE EXPECTED THROUGH FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-261145- /O.CON.KMTR.SC.Y.0034.000000T0000Z-090627T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 831 PM PDT THU JUN 25 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY... GUSTY NORTHWEST WINDS IN THE 15 TO 30 KT RANGE ARE EXPECTED TO PERSIST THROUGH THIS EVENING WITH OCCASIONAL GALE FORCE GUSTS TO 40 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-261145- /O.CON.KMTR.SC.Y.0034.090626T1600Z-090627T1000Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 831 PM PDT THU JUN 25 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO 3 AM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO 3 AM PDT SATURDAY. NORTHWEST WINDS OF 15 TO 25 KT ARE EXPECTED TO DEVELOP FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
790 WHUS76 KMTR 261005 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 305 AM PDT FRI JUN 26 2009 PZZ570-261815- /O.CON.KMTR.GL.W.0017.000000T0000Z-090627T1000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 305 AM PDT FRI JUN 26 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... A THERMAL TROUGH CENTERED OVER CENTRAL CALIFORNIA WILL MAINTAIN GALE FORCE WINDS OF 30 TO 40 KT THROUGH SATURDAY MORNING. THESE STRONG WINDS WILL ALSO PRODUCE STEEP FRESH SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ545-261815- /O.NEW.KMTR.RB.Y.0026.090626T1200Z-090627T0000Z/ POINT REYES TO PIGEON POINT TO 10 NM- 305 AM PDT FRI JUN 26 2009 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. STEEP FRESH SWELL...GENERATED FROM STRONG NORTHWEST WINDS OFF SHORE...WILL MOVE ACROSS THE BAR THIS MORNING. THESE WAVES WILL RANGE FROM 8 TO 10 FEET AT 12 SECONDS. SWELLS WILL DIMINISH TO 7 TO 8 FEET BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. && $$ PZZ530-261815- /O.EXT.KMTR.SC.Y.0034.000000T0000Z-090627T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 305 AM PDT FRI JUN 26 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... GUSTY NORTHWEST WINDS IN THE 15 TO 25 KT RANGE ARE EXPECTED TO PERSIST THROUGH THIS EVENING WITH OCCASIONAL GALE FORCE GUSTS TO 35 KT. WINDS WILL BE STRONGEST IN THE VICINITY OF ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-261815- /O.EXT.KMTR.SC.Y.0034.090626T1005Z-090627T1200Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 305 AM PDT FRI JUN 26 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SATURDAY... A THERMAL TROUGH CENTERED OVER CENTRAL CALIFORNIA WILL MAINTAIN STRONG NORTHWEST WINDS OF 15 TO 25 KT THROUGH SATURDAY MORNING. THESE STRONG WINDS WILL ALSO PRODUCE STEEP FRESH SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-261815- /O.CON.KMTR.SC.Y.0034.000000T0000Z-090627T1000Z/ POINT ARENA TO POINT REYES TO 10 NM- 305 AM PDT FRI JUN 26 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... A THERMAL TROUGH CENTERED OVER CENTRAL CALIFORNIA WILL MAINTAIN STRONG NORTHWEST WINDS OF 20 TO 30 KT THROUGH SATURDAY MORNING. THESE STRONG WINDS WILL ALSO PRODUCE STEEP FRESH SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
304 WHUS76 KMTR 261637 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 937 AM PDT FRI JUN 26 2009 PZZ570-270045- /O.CAN.KMTR.GL.W.0017.000000T0000Z-090627T1000Z/ /O.EXB.KMTR.SC.Y.0034.000000T0000Z-090628T0100Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 937 AM PDT FRI JUN 26 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. WINDS HAVE DECREASED BELOW GALE WARNING CRITERIA THEREFORE THE WARNING WAS CANCELLED. HOWEVER GUSTY NORTHWEST WINDS IN THE 15 TO 25 KT RANGE WITH OCCASIONAL GALE FORCE GUSTS TO 35 KT WILL PERSIST THROUGH THE FORECAST PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-261745- /O.CAN.KMTR.SC.Y.0034.000000T0000Z-090627T1200Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 937 AM PDT FRI JUN 26 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA THEREFORE THE SMALL CRAFT ADVISORY WAS CANCELLED. $$ PZZ540-270045- /O.EXT.KMTR.SC.Y.0034.000000T0000Z-090627T0700Z/ POINT ARENA TO POINT REYES TO 10 NM- 937 AM PDT FRI JUN 26 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... GUSTY NORTHWEST WINDS IN THE 15 TO 25 KT RANGE WITH OCCASIONAL GALE FORCE GUSTS TO 35 KT WILL PERSIST UNTIL MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ545-270000- /O.CON.KMTR.RB.Y.0026.000000T0000Z-090627T0000Z/ POINT REYES TO PIGEON POINT TO 10 NM- 937 AM PDT FRI JUN 26 2009 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... STEEP FRESH SWELL...GENERATED FROM STRONG NORTHWEST WINDS OFF SHORE...WILL MOVE ACROSS THE BAR THIS MORNING. THESE WAVES WILL RANGE FROM 8 TO 10 FEET AT 12 SECONDS. SWELLS WILL DIMINISH TO 7 TO 8 FEET BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. && $$ PZZ530-270045- /O.CON.KMTR.SC.Y.0034.000000T0000Z-090627T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 937 AM PDT FRI JUN 26 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... GUSTY NORTHWEST WINDS IN THE 15 TO 25 KT RANGE ARE EXPECTED TO PERSIST THROUGH THIS EVENING WITH OCCASIONAL GALE FORCE GUSTS TO 35 KT. WINDS WILL BE STRONGEST IN THE VICINITY OF ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Jun 25, 5:15 AM PDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 25, 5:15 AM PDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
515 AM PDT THU JUN 25 2009
.DISCUSSION...AS OF 3:20 AM PDT THURSDAY...SATELLITE FOG PRODUCT
SHOWS STRATUS HAS PUSHED WELL INLAND AND IS NOW FILLING MOST INLAND
VALLEYS. THE FORT ORD PROFILER SHOWS THE MARINE LAYER DEPTH TO BE
NEARLY 2000 FEET...AND THE ONSHORE SURFACE PRESSURE GRADIENT HAS
RAMPED UP TO 3.5 MB BETWEEN SFO AND SAC. GIVEN THE ROBUST ONSHORE
FLOW AND THE FAIRLY DEEP MARINE LAYER...EXPECT TODAYS HIGH TEMPS TO
BE A LITTLE COOLER THAN YESTERDAYS AT MOST LOCATIONS.
AN UPPER LOW CURRENTLY LOCATED JUST WEST OF LOS ANGELES IS PROGGED
TO LIFT NORTHEASTWARD ACROSS CALIFORNIA BY TONIGHT WITH HIGH
PRESSURE ALOFT QUICKLY BUILDING OVER THE EASTERN PACIFIC. THIS
RIDGE IS FORECAST TO EDGE EASTWARD OVER CALIFORNIA DURING THE
WEEKEND FOR WARMING TEMPERATURES DISTRICT-WIDE. HIGHS ARE EXPECTED TO
TOP OUT IN THE 90S ACROSS INLAND AREAS WITH 70S TO LOWER 80S AT THE
COAST.
THE UPPER RIDGE IS FORECAST TO FLATTEN SOMEWHAT BY THE BEGINNING OF
NEXT WEEK...HOWEVER...SEASONABLY WARM TEMPERATURES ARE EXPECTED TO
PERSIST UNTIL AT LEAST THE MIDDLE PART OF NEXT WEEK WHEN A WEAK
TROUGH BRUSHES ACROSS TO OUR NORTH.
&&
.AVIATION...AS OF 5:15 AM THURSDAY...THE MARINE LAYER APPEAR TO HAVE
LEVEL OUT AT AROUND 2000 FEET THIS MORNING PER THE FORT ORD PROFILER.
ANTICIPATE RELATIVELY LOW CIGS ACROSS ALL AREA TERMINALS WITH THE
EXCEPTION OF KSJC. LIGHT SOUTHWESTERLY FLOW IS ANTICIPATED TO
CONTINUE THIS MORNING THEN VEER TO THE WEST NORTHWEST BY THE
AFTERNOON. SPEED WILL ALSO INCREASE INTO THE 15 TO 20 KT RANGE WITH
GUSTS IN THE 20 TO 25 KT RANGE. STRATUS IS FORECAST TO MAKE AN EARLY
RETURN THIS EVENING AS THE ONSHORE FLOW PICKS UP.
VICINITY OF KSFO...MFVR CIGS WILL LINGER OVER THE BAY AREA THROUGH
17Z-18Z THIS MORNING. A STRONGER ONSHORE FLOW THIS AFTERNOON WILL
MEAN AN EARLY RETURN OF LOW CIGS THIS EVENING. WIND WILL PICK UP
AROUND 22Z THIS AFTERNOON WITH WINDS IN THE 15 TO 20 KT RANGE WITH
GUSTS AROUND 25 KT.
KSFO BRIDGE APPROACH...MFVR CIGS WILL LINGER OVER THE BAY AREA
THROUGH 17Z-18Z THIS MORNING. A STRONGER ONSHORE FLOW THIS AFTERNOON
WILL MEAN AN EARLY RETURN OF LOW CIGS THIS EVENING.
MONTEREY BAY TERMINALS...IFR CIGS WILL LINGER OVER THE MONTEREY BAY
AREA UNTIL 19Z-21Z THIS MORNING. A STRONGER ONSHORE FLOW THIS
AFTERNOON WILL MEAN AN EARLY RETURN OF LOW CIGS THIS EVENING.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...SCA...POINT ARENA TO PIGEON POINT 10-60 NM
SCA...POINT ARENA TO POINT REYES 0-10 NM
SCA...SF BAY
&&
PUBLIC FORECAST: SSA
AVIATION/MARINE: CW
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:27 PM PDT | Excessive Heat Warning | MTR | Santa Clara | 3 days |
| Jun 25, 2:27 PM PDT | Heat Advisory | MTR | Alameda, Contra Costa, Marin, Napa, Sonoma | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.